| Model Number |
OM-9020 |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/1901
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that the awls of the mgnum punch had manufacturing issue causing them to break.The awl was shaped like a "t", and at the joint of the shaft and the handle it did not look like it is welded together.It kept coming apart as they try to pull it out of the joint/bone.The procedure was completed with a s+n back-up device.No delay was reported, and no patient injury or other complications were reported.
Additional Manufacturer Narrative
H10: h2: additional information on d4 (lot number and expiration date) and h4.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The laser marks are legible and identify the device.The handle is separated from the rod.There are shiny spots in the weld where it was broken.There are signs of use on the punch.A functional evaluation could not be performed due to the devices broken handle.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include an application of excessive force to the device, improper alignment of the handle, or an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
Event or Problem Description
It was reported that during a rotator cuff repair, the awl of the mgnum punch broke.The awl is shaped like a "t", and at the joint of the shaft and the handle, it did not look like it is welded together.It kept coming apart as they try to pull it out of the joint/bone.The procedure was completed with a s+n back-up device.No surgical delay was reported and no further complications were reported.